Cardiac Rehabilitation Community
Continuing Chest Discomfort after stents
About This Community:

Cardiac Rehabilitation (Rehab) is a medically supervised program that helps improve heart function for people who have heart disease, have suffered a heart attack or have certain heart disorders.. Rehab programs include monitored exercise training, education on heart healthy living, and counseling to reduce stress and help you return to an active life. The purpose of the community is to share support and information with Cardiac Rehabilitation patients, their loved ones, and caregivers. Topics in the community include: tracking success, diet-nutrition tips; family issues, research, recovering from surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Continuing Chest Discomfort after stents

I had three stents put in over the last year and I wear a nitro patch. I did have angina without exertion (waking in the morning, sitting quietly) now I have shortness of breath while strolling and increasing chest discomfort. I am on Plavix, Lipitor and bisoprolol. The chest discomfort goes away with nitro spray, but sometime reoccurs later. I'm 62. I was told that the discomfort was the stents healing at the ends. I still need to lose weight (40 lbs over) but it is a little difficult when I have shortness of breath and the angina. I wiil be re-entering cardio rehab soon. Any ideas?
Blank
63984_tn?1385441539
I've got eight stents, and had chest discomfort continue after two of the procedures.  Both times there was a reason for the discomfort which involved a medical procedure to correct the problem, but never was I told my discomfort involved the stents healing at the ends.  I'd certainly try to get into the cardio rehab as soon as possible, but also would be trying to get more information from your doctors. Angina at rest that goes away with nitrolingual spray indicates to me a new blockage.  I'm not a health profressional, but it sounds like you need some attention.  Please keep us informed.

Related Discussions
3 Comments Post a Comment
Blank
63984_tn?1385441539
I've got eight stents, and had chest discomfort continue after two of the procedures.  Both times there was a reason for the discomfort which involved a medical procedure to correct the problem, but never was I told my discomfort involved the stents healing at the ends.  I'd certainly try to get into the cardio rehab as soon as possible, but also would be trying to get more information from your doctors. Angina at rest that goes away with nitrolingual spray indicates to me a new blockage.  I'm not a health profressional, but it sounds like you need some attention.  Please keep us informed.

Blank
Avatar_f_tn
Your original posting is over a year old so I hope you're still monitoring this site.

I went in for a stent but the area that the doctor was trying to push through collapsed and brought on a heart attack.  I was put on Metoprolol among other meds and found myself becoming increasingly breathless with the slightest exertion.  (I was also leaking urine.)

I discovered that Metoprolol has a reputation for making asthma worse!  I was not asthmatic but I was a smoker -- and that fact was on the record.  I kept complaining and my doctor kept increasing the dosage.  Now I have COPD, which I attribute to the Metoprolol.  I was finally taken off that med -- after it was too late.  Needless to say, the doctors insisted it was my smoking alone that caused the lung disease.  (I might have been tempted to accept that self-serving explanation if my father had not had a similar experience when he accidentally cut his leg badly and was put on some medication.  After a short while, he developed breathing problems which he suffered from until his recent death at 91.)

My message to you, Qhalfgal, if it's not too late, is to look into the bisoprolol.  I strongly suspect that all the meds ending in -lol are very dangerous.
Blank
4941264_tn?1375410358
I have one stent , that seems plenty for me for now.  I'm still working with my MD's to get me meds adjusted.  More of this, less of that, etc...

I have a little cardiac angina, it's pretty much under control.
But a part of it is anxiety.... we found that out & tried something for that.

I'm 99.8% pain free.  If I do too much, or (the in laws) or have some emotional thing happen then I need a nitro.  It's working pretty well.   I've had my psychiatrist, cardiologist, and GP working pretty well together.  I'm feeling pretty well.  I can't do much in this summer heat.  I do a lot of outside things after dark. (gardening & stuff) so that's a bit frustrating.

but all in all, it's going ok for me... FYI ... JLH
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
Avatar_f_tn
Blank
siwells48 commented on Portion Distortion: H...
Aug 20
Avatar_m_tn
Blank
Cardiac Rehab
Jul 30 by nkwarrior
Avatar_f_tn
Blank
ineedy commented on photo
Jul 20
Cardiac Rehabilitation Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank